Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 141, NWS Lincoln, IL

August 4, 2005McLean County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2005, 6:56 PM CDT for McLean County, Woodford County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2005, 6:56 PM CDT (23:56 UTC)
Expired
Aug 4, 2005, 7:27 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties McLean County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 042356
SVRILX
ILC113-203-050100-
/O.NEW.KILX.SV.W.0141.050804T2356Z-050805T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS
  NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 653 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR EL PASO...OR ABOUT 12 MILES EAST OF EUREKA...AND
  WAS MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL PASO
  HUDSON

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4082 8904 4068 8920 4057 8899 4070 8885

$$

SHIMON

&
2 follow-up statements
000 
WWUS53 KILX 050006
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CDT THU AUG 4 2005

ILC113-203-050100-
/O.CON.KILX.SV.W.0141.000000T0000Z-050805T0100Z/
MCLEAN-WOODFORD-
705 PM CDT THU AUG 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
NORTHERN MCLEAN AND SOUTHEASTERN WOODFORD COUNTIES...

AT 659 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EL PASO TO GOODFIELD...OR
ALONG A LINE EXTENDING FROM 15 MILES EAST OF EUREKA TO 7 MILES SOUTH
OF EUREKA...MOVING SOUTHEAST AT 5 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  EL PASO.  
  GOODFIELD.
  CONGERVILLE.
  GRIDLEY.
  HUDSON.

THE STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL AND NICKLE SIZED 
HAIL.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4077 8898 4063 8933 4056 8901 4070 8885

$$

SHIMON

&
000 
WWUS53 KILX 050027
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
727 PM CDT THU AUG 4 2005

ILC113-203-050037-
/O.CAN.KILX.SV.W.0141.000000T0000Z-050805T0100Z/
MCLEAN-WOODFORD-
727 PM CDT THU AUG 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN AND
SOUTHEASTERN WOODFORD COUNTIES HAS BEEN CANCELLED...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY 
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4077 8898 4063 8933 4056 8901 4070 8885

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT THU AUG 4 2005

.DISCUSSION...
GFS AND NAM MODELS IN FAIRLY GOOD AGREEMENT WITH POSITION AND SPEED
OF THE FRONT. ONLY DIFFERENCES SEEN ARE WITH AMOUNT OF PCPN AHEAD
AND POSSIBLY BEHIND THE FRONT. THEREFORE WILL FOLLOW BLEND OF GFS
NAD NAM FOR THIS PAKCAKGE. CONCERNS WITH THIS PACKAGE WILL BE CHC OF
PCPN THIS OVERNIGHT AND INTO TOMORROW ACRS THE AREA...IN THE SHORT
TERM. IN THE LONG TERM...CONCERNS WILL BE CHC OF PCPN IN LATER
PERIODS.

SHORT TERM...TONIGHT THROUGH SUNDAY...
COLD FRONT CURRENTLY LOCATED ACRS NRN IL TO CNTRL MO THIS
AFTERNOON...AND HAS BEEN MAKING SLOW PROGRESS TO THE SOUTH. LOWER 70
DEWPOINTS HAVE ALSO CREATED CAPE VALUES AROUND 3000 J/KG.
HOWEVER...MORNING CONVECTION STABLIZED NORTHERN PARTS OF THE CWA
WHILE CLOUDS REMAINED OVER THE CENTRAL PARTS OF THE CWA. THIS HAS
LEAD TO LITTLE IN THE WAY OF PCPN ACRS CNTRL IL THIS AFTERNOON.
FRONT WILL CONTINUE TO MOVE SOUTH THIS EVENING AND STILL COULD
INTERACT WITH HIGH DEWPOINT AIR STILL OVER THE AREA. SO WILL KEEP A
SLIGHT CHANCE OF PCPN IN THE NORTH AND GO WITH SCATTERED RWS AND
TSTMS IN THE CNTRL AND SOUTH FOR OVERNIGHT. FRONT AND MOISTURE
SHOULD PUSH SOUTH OF AREA BY MORNING...BY 500 TROUGH STILL WEST OF
THE AREA AND WILL NOT GET THROUGH THE CWA TIL 18Z FRI. THEREFORE
WILL KEEP LINGERING 30 POPS IN THE SOUTH FOR IN THE MORNING AND IN
THE SOUTHEAST IN THE AFTERNOON. AFTER TROUGH MOVES THROUGH...HIGH
PRSS BUILDS BACK INTO THE AREA FOR THE WEEKEND AND BRINGS COOLER AIR
TO THE REGION.

GUIDANCE TEMPS LOOK FAIRLY REASONABLE AS 850 TEMPS FALLING INTO THE
MIDDLE TEENS FOR TOMORROW AND SATURDAY. SO WILL STICK WITH LOWER TO
MIDDLE 80S FOR FRI AND SAT...WITH TEMPS BEGINNING TO WARM BACK INTO
THE UPPER 80S BY SUNDAY.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...
EXTENDED MODELS CONTINUE TO FLIP FLOP ON WHETHER THE RIDGE WILL BE
FLAT OR IF THE TROUGH WILL DIG DEEP ENOUGH TO BRING A FRONT OR TWO
INTO THE AREA. SO WILL STICK WITH CURRENT FCST AND HAVE SLIGHT
CHANCE OF PCPN FOR MONDAY THROUGH WEDNESDAY. IF EXTENDED MODELS
BEGIN TO AGREE BETTER...CHC OF PCPN MAY HAVE TO BE INCREASED FOR
FIRST PART OF NEXT WEEK.

WITH AREA REMAINING UNDER THE INFLUENCE OF A HIGH PRSS RIDGE...TEMPS
WILL ONCE AGAIN WARM BACK INTO THE LOWER 90S BY THE MIDDLE OF NEXT
WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

&&

AUTEN
Hazardous weather outlook, Aug 4, 11:36 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1136 AM CDT THU AUG 4 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1136 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT IS EXPECTED TO SLOWLY MAKE ITS WAY ACROSS CENTRAL AND
SOUTHEAST ILLINOIS LATER TODAY AND EARLY TONIGHT. SCATTERED
THUNDERSTORMS WILL ACCOMPANY THIS FRONT AS IT TRACKS SOUTHEAST
ACROSS THE STATE. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED WITH THE THUNDERSTORMS TODAY...ISOLATED DOWNBURST
WINDS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE
THREAT FOR THUNDERSTORMS WILL END ALONG AND NORTHWEST OF THE
ILLINOIS RIVER VALLEY THIS EVENING...BUT CONTINUE FURTHER SOUTH
AND EAST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR SCATTERED THUNDERSTORMS WILL COME TO AN END IN
AREAS SOUTH OF INTERSTATE 72 DURING THE MORNING HOURS OF FRIDAY.
COOLER AND LESS HUMID AIR WILL FILTER INTO CENTRAL AND SOUTHEAST
ILLINOIS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

BARNES/CHS

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.